Levaquin patients face serious risks.

Levaquin Patients Face Serious Risks

October 12, 2009. By Heidi Turner

Boise, ID: Patients who take Levaquin to treat infections run a risk of developing Levaquin side effects, including Levaquin tendon ruptures. Unfortunately, many patients say they had no idea there was even a possibility of tendon ruptures associated with taking the Levaquin medication. Now, they are left dealing with the recovery, which can include tendon surgeries, more medication and rehabilitation.

Levaquin Patients Face Serious RisksThe truth is that many people would probably not consider tendon rupture to be a side effect of medication—especially medication for something as simple as an infection. But Levaquin has reportedly been linked to an increased risk of tendon ruptures. These ruptures are incredibly painful and can have a major impact on a person’s day-to-day life.

Such tendon ruptures include the Achilles tendon, which can impair a person’s ability to walk. Others impact tendons in the arms or other tendons in the legs, also having an impact on mobility and ability to work. After all, it is virtually impossible to carry out any tasks if a person’s dominant hand cannot be moved or if he cannot move like he normally would.

Some patients have written to LawyersandSettlements about their ordeals since they took Levaquin to treat infections. Their names have been withheld, but other patients might just relate to their stories.

“I was prescribed Levaquin several months ago for an infection,” Ryan writes. “A couple of days ago, the Achilles tendon in my left foot became inflamed, with the sudden and severe pain. I did not have any trauma to account for the symptoms. I have had difficulty walking and have lost a considerable amount of the range of motion in my left foot. The swelling is severe and my family physician is trying to get me an appointment with a specialist orthopedic surgeon to evaluate the extent of my injury. Due to the unusual swelling pattern, the tendon is probably ruptured.”

“I have severe tendonitis as a result of taking levaquin for seven days,” Renee writes. “It has been eight weeks since this started and [I have been through] several doctor visits including two trips to the hospital. My foot is still as swollen as it was eight weeks ago and I am in pain with every step I take.”

Patients are concerned that they may suffer with the pain for the rest of their lives. At the very least, some patients require surgery and extensive rehabilitation to recover their range of motion and get their tendons working properly again. Even with surgery and rehabilitation, the patients generally face long recovery times, with multiple doctor’s appointments to set things right.

All this because they had an infection to treat.

Be Sociable, Share!
You can leave a response, or trackback from your own site.

Leave a Reply


Design by Aaron Melvin